Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 23, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 25, 1998, 8:59 PM CDT for Concho County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 1998, 8:59 PM CDT (01:59 UTC)
- Expired
- May 25, 1998, 9:50 PM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Concho County, TX
The radar
The San Angelo radar (KSJT), 60 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 3619 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 260159 RRA TORSJT TXC095-260250- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 859 PM CDT MON MAY 25 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... CONCHO COUNTY IN WEST CENTRAL TEXAS * UNTIL 950 PM CDT * AT 858 PM CDT... DOPPLER RADAR AT SAN ANGELO INDICATED A DEVELOPING TORNADO 19 MILES EAST OF SAN ANGELO OR 3 MILES NORTH OF EOLA MOVING EAST AT 10 MPH. * THE TORN0ADO IS EXPECTED TO BE NEAR... EOLA AT 905 PM CDT IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM AWAY FROM WINDOWS. AM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 8:21 PM CDT, 38 minutes earlier.
Area forecast discussion, May 25, 8:21 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 821 PM CDT MON MAY 25 1998 RADAR AND SATELLITE TRENDS SUGGEST WEAK MESOSCALE CIRCULATION OVER THE WESTERN EDGE OF THE CONCHO VALLEY WHILE THE LARGER AREA OF CIRCULATION HEADS NORTHEAST INTO THE TX PANHANDLE. THUS I STILL EXPECT A CHANCE OF STORMS TO CONTINUE INTO THE LATE EVENING AND WILL NOT MAKE ANY CHANGES TO 1ST PERIOD LOCALS UNTIL THE SEVERE WEATHER THREAT HAS DIMINISHED. 15
In the hours before
Special weather statement, May 25, 4:56 PM CDT, 4 hours 3 minutes before
TXZ114-128-252225- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 456 PM CDT MON MAY 25 1998 THE SEVERE THUNDERSTORM WARNING IN EFFECT FOR SHACKELFORD AND NORTHERN CALLAHAN COUNTIES HAS BEEN CANCELLED. ALTHOUGH SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE ACROSS CALLAHAN AND SHACKELFORD COUNTIES AS OF 455 PM...THESE STORMS HAVE FALLEN BELOW SEVERE LEVELS. HOWEVER...A TORNADO WATCH WILL REMAIN IN EFFECT UNTIL 10 PM WITH ADDITIONAL SEVERE THUNDERSTORMS AND TORNADOES POSSIBE OVER THESE SAME AREAS LATER THIS EVENING. 15
Special weather statement, May 25, 4:56 PM CDT, 4 hours 3 minutes before
TXZ114-128-252225- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 456 PM CDT MON MAY 25 1998 THE SEVERE THUNDERSTORM WARNING IN EFFECT FOR SHACKELFORD AND NORTHERN CALLAHAN COUNTIES HAS BEEN CANCELLED. ALTHOUGH SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE ACROSS CALLAHAN AND SHACKELFORD COUNTIES AS OF 455 PM...THESE STORMS HAVE FALLEN BELOW SEVERE LEVELS. HOWEVER...A TORNADO WATCH WILL REMAIN IN EFFECT UNTIL 10 PM WITH ADDITIONAL SEVERE THUNDERSTORMS AND TORNADOES POSSIBE OVER THESE SAME AREAS LATER THIS EVENING. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 51 min |
| May 25, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 30 min |
| May 25, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 50 min |
| May 25, 7:25 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 50 min |
| May 25, 7:57 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 48 min |
| May 25, 8:09 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 51 min |
| May 25, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 30 min |
| May 25, 8:37 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 48 min |
| May 25, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 48 min |
| May 25, 8:46 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 64 min |
| May 25, 9:50 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 65 min |
| May 25, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 62 min |
| May 25, 10:48 PM CDT | Tornado Warning | SJT | Coleman | 47 min |
| May 25, 11:00 PM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
| May 25, 11:03 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 62 min |
| May 25, 11:26 PM CDT | Tornado Warning | SJT | Sterling | 49 min |
| May 25, 11:59 PM CDT | Tornado Warning | SJT | Coke | 46 min |
| May 26, 12:07 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 63 min |
| May 26, 12:07 AM CDT | Tornado Warning | SJT | Sterling | 63 min |
| May 26, 12:41 AM CDT | Tornado Warning | SJT | Coke | 59 min |
| May 26, 1:08 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 47 min |
| May 26, 1:27 AM CDT | Flash Flood Warning | SJT | Coke, Sterling | 118 min |
| May 26, 1:34 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 61 min |
| May 26, 2:14 AM CDT | Severe Thunderstorm Warning | SJT | Runnels | 61 min |
| May 26, 2:19 AM CDT | Tornado Warning | SJT | Callahan | 61 min |
| May 26, 2:35 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 60 min |
| May 26, 4:05 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 50 min |
| May 26, 5:26 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 64 min |
| May 26, 5:37 PM CDT | Tornado Warning | SJT | Tom Green | 63 min |
| May 26, 5:49 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 51 min |
| May 26, 6:19 PM CDT | Flash Flood Warning | SJT | Coke, Tom Green | 3 hr |
| May 26, 6:39 PM CDT | Tornado Warning | SJT | Tom Green | 61 min |
| May 26, 6:57 PM CDT | Tornado Warning | SJT | Tom Green | 63 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.